Alert archive / Maine / Gale Warnings in 2017

Gale Warning 34, NWS Caribou, ME

December 4, 2017

NWS Caribou, ME issued this gale warning at Dec 4, 2017, 2:06 PM EST. It took effect at Dec 5, 2017, 7:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 4, 2017, 2:06 PM EST (19:06 UTC)
In effect from
Dec 5, 2017, 7:00 PM EST
Expired
Dec 6, 2017, 9:43 AM EST
In force
15 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

349 
WHUS71 KCAR 041906
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
206 PM EST MON DEC 4 2017

ANZ050>052-050315-
/O.UPG.KCAR.GL.A.0019.171206T0000Z-171206T1600Z/
/O.NEW.KCAR.GL.W.0034.171206T0000Z-171206T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
206 PM EST MON DEC 4 2017

...GALE WARNING IN EFFECT FROM 7 PM TUESDAY TO 10 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 7 PM TUESDAY TO 10 AM EST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTH WINDS 30 TO 40 KT WITH GUSTS UP TO 45 
  KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
7 follow-up statements
767 
WHUS71 KCAR 050011
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
711 PM EST MON DEC 4 2017


ANZ050>052-051000-
/O.CON.KCAR.GL.W.0034.171206T0000Z-171206T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
711 PM EST MON DEC 4 2017

...GALE WARNING REMAINS IN EFFECT FROM 7 PM TUESDAY TO 10 AM EST
WEDNESDAY...

* WINDS AND SEAS...SOUTH WINDS 30 TO 35 KT WITH GUSTS UP TO 45 KT.
  SEAS 9 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

VJN
378 
WHUS71 KCAR 050940
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
440 AM EST TUE DEC 5 2017

ANZ050>052-052000-
/O.CON.KCAR.GL.W.0034.171206T0000Z-171206T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
440 AM EST TUE DEC 5 2017

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST WEDNESDAY...

* WINDS AND SEAS...SOUTH WINDS 25 TO 35 KT WITH GUSTS UP TO 45 
  KT. SEAS 13 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NORCROSS
944 
WHUS71 KCAR 051950
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
250 PM EST TUE DEC 5 2017

.GALE FORCE WINDS EXPECTED TONIGHT INTO WEDNESDAY MORNING AHEAD 
OF AN APPROACHING COLD FRONT. WINDS WILL SHIFT AND DIMINISH
TOMORROW AFTER THE FRONT PASSES.

ANZ050>052-060800-
/O.CON.KCAR.GL.W.0034.171206T0000Z-171206T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
250 PM EST TUE DEC 5 2017

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST WEDNESDAY...

* WINDS AND SEAS...SOUTH WINDS 30 TO 40 KT WITH GUSTS UP TO 45 
  KT. SEAS 13 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
179 
WHUS71 KCAR 060241
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
941 PM EST TUE DEC 5 2017

.GALE FORCE WINDS EXPECTED TONIGHT INTO WEDNESDAY MORNING AHEAD
OF AN APPROACHING COLD FRONT. WINDS WILL SHIFT AND DIMINISH
TOMORROW AFTER THE FRONT PASSES.

ANZ050>052-061500-
/O.CON.KCAR.GL.W.0034.000000T0000Z-171206T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
941 PM EST TUE DEC 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY...

* WINDS AND SEAS...SOUTH WINDS 30 TO 40 KT WITH GUSTS UP TO 45 KT.
  SEAS 10 TO 17 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

VJN
048 
WHUS71 KCAR 060242 CCA
MWWCAR

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
942 PM EST TUE DEC 5 2017

.GALE FORCE WINDS EXPECTED LATE TONIGHT INTO WEDNESDAY MORNING 
AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL SHIFT AND DIMINISH 
TOMORROW AFTER THE FRONT PASSES.

ANZ050>052-061500-
/O.CON.KCAR.GL.W.0034.000000T0000Z-171206T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
942 PM EST TUE DEC 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY...

* WINDS AND SEAS...SOUTH WINDS 30 TO 40 KT WITH GUSTS UP TO 45 KT.
  SEAS 10 TO 17 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

VJN
034 
WHUS71 KCAR 060758
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
258 AM EST WED DEC 6 2017

.GALE FORCE WINDS EXPECTED LATE TONIGHT INTO WEDNESDAY MORNING
AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL SHIFT AND DIMINISH
TOMORROW AFTER THE FRONT PASSES.

ANZ050>052-061500-
/O.CON.KCAR.GL.W.0034.000000T0000Z-171206T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
258 AM EST WED DEC 6 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WINDS AND SEAS...SOUTH WINDS 30 TO 40 KT WITH GUSTS UP TO 45 
  KT. SEAS 11 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
420 
WHUS71 KCAR 061443
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
943 AM EST WED DEC 6 2017

ANZ050>052-062100-
/O.CAN.KCAR.GL.W.0034.000000T0000Z-171206T1500Z/
/O.NEW.KCAR.SC.Y.0087.171206T1443Z-171206T2100Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
943 AM EST WED DEC 6 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HEWITT

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Dec 4, 2:04 PM EST, 2 minutes earlier.

Area forecast discussion, Dec 4, 2:04 PM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
204 PM EST Mon Dec 4 2017

.SYNOPSIS...
High pressure will crest over the area this evening then move east
later today. An occluded front will approach from the west Tuesday
into Tuesday night and cross the area Wednesday morning.

&&

.NEAR TERM /THROUGH TONIGHT/...
The model guidance is in good agreement through the near term
period of the forecast. A high pressure ridge will be crested
over the region at the start of the period. The will will build
east over night as a low pressure center over Lake Superior and
its associated frontal systems move east. The warm front will
move into western Maine tomorrow morning bringing a wintery mix
to northern Maine. Minor accumulations across higher elevations
of zone one, otherwise only trace amounts. The warm front will
move into New Brunswick Tuesday afternoon. Temperatures will
warm into the mid 30s across central and northern Maine, upper
30s to mid 40s Downeast. The cold front will move into
northwestern Maine around midday and will slowly move east
through the end of the period.

Loaded a blend of the GFS/GEM/NAM/ECMWF to smooth out the minor
differences in the models. Loaded NAWAVE4 for seas in the
coastal waters. Loaded windgust by factor tool. For QPF used
GFS.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
A strong occluded front will be pushing east ahead of a low
pressure system centered over Ontario TODO night. Rain will
spread across the area ahead of the occluded front early Tuesday
evening and winds will increase from the south in the strong
gradient between the approaching front and high pressure off to
the east. The rain may begin as some wet snow or sleet over far
northern areas early Tuesday evening. A wind advisory will be up
for Downeast zones Tuesday night with the strongest winds
expected around midnight for western Downeast areas and just
after midnight for eastern Downeast locations. The front will
push across the region early Wednesday morning. Rain will taper
off to showers Wednesday and possibly end as a brief period of
snow across northern areas followed by some clearing during the
midday and afternoon. Wednesday night will be mainly dry and
turning colder. Some flurries are possible in the higher
elevations to the west during the afternoon. Thursday will then
be partly sunny and seasonably cold and dry as low pressure
lifts to the north and high pressure slides south of the area.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
A large trough of low pressure will take residence over the Midwest
and northeast late this week into next week. This will bring a cold
pattern. Initially dry weather is expected. Weak high pressure will
be across the area on Friday. A disorganized wave of low pressure
may then come through on Saturday bringing a chance for snow or some
snow showers. High pressure will bring generally dry weather Sunday
into Monday. A potentially more vigorous storm system backed by a
strong jet rounding the bottom of the trough may approach to bring
significant snow during the middle of next week. Very cold and windy
weather may follow for later next week.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
NEAR TERM: MVFR conditions at all sites at the start of the
period. Low MVFR to IFR conditions developing for FVE as the
warm front moves across the state tomorrow morning. Low MVFR to
IFR conditions will extend to CAR and PQI mid morning. Further
extending to HUL by late afternoon. BGR and BHB will remain VFR
through tomorrow morning. CIGs and VSBY will lower in the
afternoon becoming low MVFR to IFR around the end of the
period.

SHORT TERM: LIFR conditions in low clouds and rain are expected
Tuesday night into Wednesday morning with conditions improving
to VFR during the midday Wednesday. Mainly VFR conditions are
expected Wednesday night through Friday with dry weather across
the area.

&&

.MARINE...
NEAR TERM: A high pressure ridge will be crested over the area
at the start of the period. This ridge will build east as a cold
front approaches from the west. Winds and seas are forecasted to
build starting tomorrow morning. SCA level winds and seas will
exits over the waters by early afternoon tomorrow. A Gale
Warning is up start at the end of this period.

SHORT TERM: A gale warning will be up for strong south winds
Tuesday night into Wednesday morning. Winds should diminish
following the cold frontal passage on Wednesday. A SCA may be
needed Wednesday night into Thursday followed by lighter winds
in high pressure on Friday.

&&

.TIDES/COASTAL FLOODING...
High Astronomical Tides due to a Perigee full moon over the next
2 days during the noon high tides. Strong southerly onshore flow
will allow for around 1 foot surge from the Penobscot Bay north
Tuesday night into Wednesday morning. Waves will also be
building through the night with southerly exposed shorelines
expected to see waves of 8 to 10 feet. Fortunately for Hancock
county the surge and biggest waves will occur right around low
tide early Wednesday morning which will limit any coastal
flooding concerns. Further north up the coast the timing still
isn't optimal but eastern Washington county coastline will have
a better chance for some splash over issues right before high
tide on Wednesday around noon, but even here winds will be
shifting to the southwest and decreasing around 0900L. A coastal
flood statement could be needed for zone030 due to some splash
over and minor erosion issues on Wednesday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Wind Advisory from 9 PM Tuesday to 7 AM EST Wednesday for
     MEZ015-016-029.
     Wind Advisory from 11 PM Tuesday to 10 AM EST Wednesday for
     MEZ017-030.
MARINE...Gale Warning from 7 PM Tuesday to 10 AM EST Wednesday for
     ANZ050>052.

&&

Near Term...Norton
Short Term...Bloomer
Long Term...Bloomer
Aviation...Norton/Bloomer
Marine...Norton/Bloomer
Tides/Coastal Flooding...
Hazardous weather outlook, Dec 4, 5:14 AM EST, 8 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
514 AM EST Mon Dec 4 2017

MEZ001>006-010-011-031-032-051200-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Piscataquis-
Northern Washington-
514 AM EST Mon Dec 4 2017

This Hazardous Weather Outlook is for East Central Maine...Eastern
Maine...Far Northern Maine...North Central Maine...Northern Maine
and West Central Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ015>017-029-030-051200-
Southern Penobscot-Interior Hancock-Central Washington-
Coastal Hancock-Coastal Washington-
514 AM EST Mon Dec 4 2017

This Hazardous Weather Outlook is for Coastal DownEast Maine and
Interior DownEast Maine.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

South to southwest winds could gust to 45 to 50 mph along the
Downeast coast later Tuesday night into early Wednesday in advance
of a cold front. Wind gusts of up to around 40 mph are possible
across interior Downeast areas.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-051200-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
514 AM EST Mon Dec 4 2017

...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Norcross

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 3:48 AM ESTGale WatchCAR10 hr
Dec 4, 2:09 PM ESTWind AdvisoryCARHancock, Penobscot, Washington43 hr

Nearby

Gale Warnings in Maine, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.